Title: Regime switching stochastic volatility option pricing

Authors: Sovan Mitra

Addresses: Department of Mathematics, Brunel University, Kingston Lane, Uxbridge, Middlesex, UB8 3PH, UK

Abstract: Stochastic volatility option pricing has become popular in financial mathematics due to its theoretical and empirical consistencies. However, stochastic volatility models generally suffer from analytical and calibration intractability, except for regime switching stochastic volatility. However, regime switching models neither model volatility nor price options over short time periods accurately, hence they are of limited use. This paper proposes a general method of pricing regime switching options over short time periods. We achieve this by relating Fouque|s perturbation based option pricing method to regime switching models. We conduct numerical experiments to validate our method using empirical S&P 500 index option prices and compare our results to Black-Scholes and Fouque|s standard option pricing method. We demonstrate our pricing method which provides lower relative error compared to the Fouque|s standard option pricing method and Black-Scholes pricing. In addition, this paper can be seen as an extension to Fouque|s standard option pricing method.

Keywords: stochastic volatility; regime switching; option pricing; perturbation theory.

DOI: 10.1504/IJFMD.2010.032470

International Journal of Financial Markets and Derivatives, 2010 Vol.1 No.2, pp.213 - 242

Published online: 03 Apr 2010 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article